Alert archive / Missouri / Areal Flood Warnings in 2008

Areal Flood Warning 21, NWS Springfield, MO

March 21, 200828 counties in Missouri; Cherokee County, Kansas

NWS Springfield, MO issued this areal flood warning at Mar 21, 2008, 11:40 AM CDT for 28 counties in Missouri; Cherokee County, Kansas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2008, 11:40 AM CDT (16:40 UTC)
Expired
Mar 22, 2008, 12:00 PM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None
All 29 counties

Cherokee County, KS, Barry County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2310 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
569 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 211658
FLWSGF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 AM CDT FRI MAR 21 2008

KSC021-MOC009-029-039-043-057-059-065-067-077-091-097-105-109-119-
125-131-145-149-153-161-167-169-203-209-213-215-225-229-212300-
/X.NEW.KSGF.FA.W.0021.080321T1640Z-080321T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1140 AM CDT FRI MAR 21 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
  OZARK COUNTY IN SOUTHWEST MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 600 PM CDT FRIDAY.

* LOCAL LAW ENFORCEMENT OFFICIALS...EMERGENCY MANAGEMENT...AND THE   
  DEPARTMENT OF TRANSPORTATION INDICATE THAT FLOODING FROM THE       
  RECENT HEAVY RAINFALL IS ONGOING ACROSS MUCH OF THE MISSOURI       
  OZARKS AND PARTS OF EXTREME SOUTHEAST KANSAS. WHILE FLOOD WATERS   
  ARE RECEDING...FLOODED ROADWAYS ARE STILL VERY COMMON...ESPECIALLY 
  IN AREAS SOUTH OF INTERSTATE 44. NO ADDTIONAL SIGNIFICANT          
  PRECIPITATION IS EXPECTED THROUGH EARLY NEXT WEEK...AND WATER      
  LEVELS WILL CONTINUE TO FALL. 

* RUNOFF CONTINUES TO CAUSE FLOODING. THE FLOODING HAS DAMAGED       
  NUMEROUS ROADS ACROSS THE REGION. EVEN IF ONLY A SMALL AMOUNT OF   
  WATER IS STILL FLOWING ACROSS THE ROAD...THE ROAD MAY BE WASHED    
  OUT AND SERIOUSLY DAMAGED. IF A ROAD IS BARRICADED...TURN AROUND    
  AND FIND AN ALTERNATE ROUTE. ANY FLOODED ROAD THAT IS STILL        
  FLOODED...BARRICADED OR NOT...SHOULD BE AVOIDED.

CHECK THE MISSOURI AND KANSAS DEPARTMENT OF TRANSPORTATION WEB SITES 
FOR THE LATEST INFORMATION CONCERNING STATE ROAD CLOSURES. 

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS WHEN FLOODED. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. 

NEVER TRY TO WALK...SWIM...DRIVE...OR PLAY IN FLOODWATER. YOU MAY 
NOT BE ABLE TO SEE ON THE SURFACE HOW SWIFTLY THE FLOODWATER IS 
MOVING OR SEE HOLES AND SUBMERGED DEBRIS. 

LAT...LON 3733 9508 3732 9407 3771 9384 3781 9317
      3810 9299 3822 9267 3843 9261 3829 9219
      3829 9164 3780 9153 3768 9118 3754 9132
      3713 9104 3708 9123 3650 9113 3651 9461
      3699 9461 3702 9509

$$

DSA
3 follow-up statements
000 
WGUS43 KSGF 212231
FLWSGF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT FRI MAR 21 2008

KSC021-MOC009-029-039-043-057-059-065-067-077-091-097-105-109-119-
125-131-145-149-153-161-167-169-203-209-213-215-225-229-221700-
/X.EXT.KSGF.FA.W.0021.000000T0000Z-080322T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
530 PM CDT FRI MAR 21 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLOOD WARNING FOR SMALL STREAMS IN...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
  OZARK COUNTY IN SOUTHWEST MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL NOON CDT SATURDAY.

* AT 530 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS...EMERGENCY 
  MANAGEMENT...AND THE DEPARTMENT OF TRANSPORTATION INDICATE THAT 
  FLOODING FROM THE RECENT HEAVY RAINFALL CONTINUES ACROSS MUCH OF 
  THE MISSOURI OZARKS AND PARTS OF EXTREME SOUTHEAST KANSAS. WHILE 
  FLOOD WATERS ARE RECEDING...FLOODED ROADWAYS ARE STILL VERY 
  COMMON...ESPECIALLY IN AREAS SOUTH OF INTERSTATE 44. NO 
  ADDITIONAL SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH EARLY 
  NEXT WEEK...AND WATER LEVELS WILL CONTINUE TO FALL. 

* RUNOFF CONTINUES TO CAUSE FLOODING. THE FLOODING HAS DAMAGED       
  NUMEROUS ROADS ACROSS THE REGION. EVEN IF ONLY A SMALL AMOUNT OF   
  WATER IS STILL FLOWING ACROSS THE ROAD...THE ROAD MAY BE WASHED    
  OUT AND SERIOUSLY DAMAGED. IF A ROAD IS BARRICADED...TURN AROUND    
  AND FIND AN ALTERNATE ROUTE. ANY FLOODED ROAD THAT IS STILL        
  FLOODED...BARRICADED OR NOT...SHOULD BE AVOIDED.

CHECK THE MISSOURI AND KANSAS DEPARTMENT OF TRANSPORTATION WEB SITES 
FOR THE LATEST INFORMATION CONCERNING STATE ROAD CLOSURES. 

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO  
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A 
VEHICLE.

LAT...LON 3733 9508 3732 9407 3771 9384 3781 9317
      3810 9299 3822 9267 3843 9261 3829 9219
      3829 9164 3780 9153 3768 9118 3754 9132
      3713 9104 3708 9123 3650 9113 3651 9461
      3699 9461 3702 9509

$$

SCHAUMANN
000 
WGUS83 KSGF 212333
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT FRI MAR 21 2008

KSC021-MOC009-029-039-043-057-059-065-067-077-091-097-105-109-119-
125-131-145-149-153-161-167-169-203-209-213-215-225-229-221700-
/X.CON.KSGF.FA.W.0021.000000T0000Z-080322T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-LAWRENCE MO-JASPER MO-SHANNON MO-GREENE MO-WRIGHT MO-
WEBSTER MO-DADE MO-TEXAS MO-STONE MO-POLK MO-LACLEDE MO-CEDAR MO-
DALLAS MO-PULASKI MO-PHELPS MO-CAMDEN MO-MARIES MO-MILLER MO-DENT MO-
CHRISTIAN MO-DOUGLAS MO-NEWTON MO-HOWELL MO-BARRY MO-OREGON MO-
TANEY MO-OZARK MO-MCDONALD MO-
632 PM CDT FRI MAR 21 2008

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT SATURDAY FOR 
SMALL STREAMS...RIVERS...AND LOW WATER CROSSINGS ACROSS MUCH OF THE 
MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS...

AT 632 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS...EMERGENCY   
MANAGEMENT...AND THE DEPARTMENT OF TRANSPORTATION INDICATE THAT   
FLOODING FROM THE RECENT HEAVY RAINFALL CONTINUES ACROSS MUCH OF   
THE MISSOURI OZARKS AND PARTS OF EXTREME SOUTHEAST KANSAS. WHILE   
FLOOD WATERS ARE RECEDING...FLOODED ROADWAYS ARE STILL VERY   
COMMON...ESPECIALLY IN AREAS SOUTH OF INTERSTATE 44. NO ADDITIONAL 
SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH EARLY NEXT WEEK...AND 
WATER LEVELS WILL CONTINUE TO FALL.

RUNOFF CONTINUES TO CAUSE FLOODING. THE FLOODING HAS DAMAGED         
NUMEROUS ROADS ACROSS THE REGION. EVEN IF ONLY A SMALL AMOUNT OF     
WATER IS STILL FLOWING ACROSS THE ROAD...THE ROAD MAY BE WASHED      
OUT AND SERIOUSLY DAMAGED. IF A ROAD IS BARRICADED...TURN AROUND AND 
FIND AN ALTERNATE ROUTE. ANY FLOODED ROAD THAT IS STILL FLOODED... 
BARRICADED OR NOT...SHOULD BE AVOIDED.

CHECK THE MISSOURI AND KANSAS DEPARTMENT OF TRANSPORTATION WEB SITES 
FOR THE LATEST INFORMATION CONCERNING STATE ROAD CLOSURES. 

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO  
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A 
VEHICLE.

LAT...LON 3733 9508 3732 9407 3771 9384 3781 9317
      3810 9299 3822 9267 3843 9261 3829 9219
      3829 9164 3780 9153 3768 9118 3754 9132
      3713 9104 3708 9123 3650 9113 3651 9461
      3699 9461 3702 9509

$$

SCHAUMANN
000 
WGUS83 KSGF 221547
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 AM CDT SAT MAR 22 2008

KSC021-MOC009-029-039-043-057-059-065-067-077-091-097-105-109-119-
131-145-149-153-167-203-209-213-215-225-229-221538-
/X.CAN.KSGF.FA.W.0021.000000T0000Z-080322T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-LAWRENCE MO-JASPER MO-SHANNON MO-GREENE MO-WRIGHT MO-
WEBSTER MO-DADE MO-TEXAS MO-STONE MO-POLK MO-LACLEDE MO-CEDAR MO-
DALLAS MO-CAMDEN MO-MILLER MO-DENT MO-CHRISTIAN MO-DOUGLAS MO-
NEWTON MO-HOWELL MO-BARRY MO-OREGON MO-TANEY MO-OZARK MO-MCDONALD MO-
1028 AM CDT SAT MAR 22 2008

...THE FLOOD WARNING HAS BEEN CANCELLED FOR BARRY...CAMDEN...
CHEROKEE...CHRISTIAN...DADE...DALLAS...DENT...DOUGLAS...GREENE...
HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...MILLER...NEWTON...
OREGON...OZARK...POLK...SHANNON...SOUTHEASTERN CEDAR...STONE...
TANEY...TEXAS...WEBSTER AND WRIGHT COUNTIES...

...A FLOOD ADVISORY WILL SOON BE ISSUED FOR THESE AREAS...

WHILE EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED 
AREA...NUMEROUS LOW WATER CROSSINGS AND ROADS REMAIN AFFECTED BY 
HIGH WATER THAT WILL BE SLOW TO DRAIN. MANY ROADS AND BRIDGES THAT 
WERE AFFECTED BY RECENT FLOOD WATERS WERE DAMAGED OR WASHED 
COMPLETELY OR PARTIALLY AWAY. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3817 9164 3816 9161 3780 9153 3780 9178
      3779 9178 3779 9181 3760 9183 3763 9225
      3766 9227 3802 9240 3802 9219 3829 9219
      3829 9165

$$

MOC125-161-169-221700-
/X.CON.KSGF.FA.W.0021.000000T0000Z-080322T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-PHELPS MO-MARIES MO-
1028 AM CDT SAT MAR 22 2008

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR SMALL
STREAMS IN MARIES...PHELPS AND PULASKI COUNTIES...

AT 956 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING CONTINUES ACROSS THE WARNED AREA. HIGHWAY 42 SIX MILES EAST 
OF VIENNA IN MARIES COUNTY...REMAINS CLOSED WHERE IT CROSSES THE 
GASCONADE RIVER...WHICH REMAINS OUT OF ITS BANKS. IN 
ADDITION...NUMEROUS ADDITIONAL NUMBERED AND LETTER STATE AND COUNTY 
ROADS CONTINUE TO BE IMPACTED BY FLOOD WATERS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL EARLIER THIS WEEK WILL CONTINUE 
TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS 
WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3817 9164 3816 9161 3780 9153 3780 9178
      3779 9178 3779 9181 3760 9183 3763 9225
      3766 9227 3802 9240 3802 9219 3829 9219
      3829 9165

$$

HATCH

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 21, 6:31 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 21, 6:31 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 AM CDT FRI MAR 21 2008

...UPDATE TO AVIATION...

.DISCUSSION...

ANOTHER WARM DAY IS ON TAP ACROSS THE REGION TODAY BEFORE A DRY
COLD FRONT SWEEPS THROUGH THE AREA THIS AFTERNOON BRINGING COOLER
TEMPERATURES TO THE AREA THIS WEEKEND. AN UPPER LEVEL DISTURBANCE
WILL SWING THROUGH THE REGION SATURDAY NIGHT INTO SUNDAY BRINGING
A REINFORCING SHOT OF COLDER AIR AND SLIGHT CHANCES FOR
PRECIPITATION TO THE AREA.

SHORT TERM (TODAY THROUGH SUNDAY)...

CURRENTLY SURFACE LOW PRESSURE OVER CENTRAL KANSAS CONTINUES TO
SLOWLY MOVE TO THE NORTHEAST. THIS HAS CREATED A TIGHT PRESSURE
GRADIENT ACROSS THE REGION...WHICH IS CREATING BREEZY SOUTHERLY
WINDS EARLY THIS MORNING. REGIONAL PROFILER DATA SHOWS A STRONG
LOW LEVEL JET OVER 50KTS LOCATED ACROSS THE REGION...WHICH WILL
CREATE GUSTY CONDITIONS TODAY AS SOME OF THESE STRONGER WINDS
ALOFT MIX TO THE SURFACE. AS THE SURFACE LOW AND ASSOCIATED COLD
FRONT APPROACH THE AREA THIS AFTERNOON...THE WINDS WILL BEGIN TO
LAX SOME.

AHEAD OF THE COLD FRONT SOUTHERLY WINDS ARE CREATING QUITE MILD
CONDITIONS ACROSS THE REGION THIS MORNING. TEMPERATURES WILL BE
QUICK TO WARM TO CLOSE TO WHAT WAS OBSERVED YESTERDAY..WITH
HIGHS IN THE MIDDLE 60S TO AROUND 70. ONCE THE COLD FRONT PASSES
THROUGH THE AREA THIS AFTERNOON TEMPERATURES SHOULD REMAIN FAIRLY
STEADY FOR THE REST OF THE DAYLIGHT HOURS. MOISTURE IS LIMITED
WITH THIS SYSTEM SO NO PRECIPITATION IS EXPECTED...WILL JUST SEE
AN INCREASE IN CLOUD COVER AS THE FRONT APPROACHES AND MOVES
THROUGH THE AREA.

COOLER CONDITIONS WILL OCCUR ON SATURDAY...WITH READINGS 10 TO 15
DEGREES COOLER THAN WHAT WILL BE EXPERIENCED TODAY. AN UPPER
LEVEL DISTURBANCES WILL CLIP THE REGION SATURDAY NIGHT INTO
SUNDAY...BRINGING A REINFORCING SHOT OF COLDER AIR TO THE AREA.
850MB TEMPERATURES ARE EXPECTED TO COOL TO 3 C BELOW ZERO TO 8 C
BELOW ZERO ON SUNDAY. ACCORDING TO LOCAL CLIMATOLOGY STUDY...HIGHS
SHOULD REMAIN IN THE 40S ON SUNDAY. THE UPPER LEVEL DISTURBANCES
WILL ALSO BRING SLIGHT CHANCES FOR PRECIPITATION TO THE AREA
SATURDAY NIGHT AND SUNDAY. MOISTURE IS STILL GOING TO BE LIMITED
ACROSS THE AREA...SO PRECIPITATION AMOUNTS SHOULD REMAIN LIGHT.
TEMPERATURES ACROSS THE NORTHERN HALF OF THE CWA WILL DROP TO
AROUND THE FREEZING MARK EARLY SUNDAY MORNING...MAKING A LIGHT
WINTRY MIX POSSIBLE HERE. AGAIN MOISTURE IS GOING TO BE LIMITED
WITH THIS SYSTEM...SO AMOUNTS WILL REMAIN ON THE LIGHT SIDE.

WISE

.DISCUSSION...

LONG TERM (SUNDAY NIGHT THROUGH TUESDAY NIGHT)...MED RANGE MODEL
OUTPUT CONTINUES DECENT AGREEMENT INTO THE MIDDLE OF NEXT WEEK.
NORTHWEST FLOW ALOFT WILL FLATTEN AND BE REPLACED BY SHORTWAVE
RIDGING. HIGH PRESSURE WILL MOVE FROM NW TO SE OVER THE REGION
SUNDAY NIGHT INTO MONDAY...TAKING UP RESIDENCE OVER THE SOUTHEASTERN
CONUS THROUGH THE MIDDLE OF NEXT WEEK. OVERALL...IT APPEARS OUR RUN
OF DRY WEATHER SHOULD CONTINUE. POTENTIAL FOR RAIN BEGINS TO EDGE UP
A BIT BY MIDWEEK AS THE ECMWF/GFS/UKMET INDICATE A BOUNDARY SETTING
UP OVER THE MIDDLE OF THE NATION. STILL A BIT OF UNCERTAINTY AS TO
HOW MUCH MOISTURE WILL BE AVAILABLE AT THIS TIME...SO HAVE
TENTATIVELY KEPT THE FORECAST DRY THROUGH TUESDAY NIGHT.

CHILLY TEMPS ON TAP FOR SUNDAY NIGHT AS THE HIGH MOVES OVER THE
OZARKS. GIVEN EXPECTED DEWPOINTS...TEMPS DROPPING INTO THE UPPER 20S
APPEAR LIKELY SUNDAY NIGHT. WITH HIGH PRESSURE SHIFTING OFF TO THE
SOUTHEAST AND LEE CYCLOGENESIS BEGINNING TO OUR WEST...SOUTHWEST
FLOW WILL INCREASE ON MONDAY AND BEYOND. THIS WILL LEAD TO A DECENT
WARMING TREND MON/TUE. GIVEN OUR COOL START FIRST THING MONDAY...
HIGHS MONDAY SHOULD BE AT OR JUST BELOW AVERAGE...RISING TO ABOVE
AVERAGE MONDAY NIGHT ONWARD.

GAGAN

&&

.AVIATION...

FOR THE 12Z TAF PACKAGE...VFR CONDITIONS WILL BE THE RULE FOR THE
NEXT 24 HOURS AND BEYOND. PRIMARY FORECAST CONCERN TODAY WILL BE
GUSTY WINDS THIS MORNING AHEAD OF A COLD FRONT THAT WILL MOVE
THROUGH THE AREA THIS AFTERNOON. INCOMING 12Z RAOB INFO INDICATES
A 60+ KT LOW LEVEL JET AT AROUND 2500 FT. IN FACT THE LOW LEVEL
FLOW IS QUIET STRONG IN THE LOWER 4000 FT. WILL CONTINUE LOW LEVEL
WIND SHEAR THROUGH 14Z AND INDICATE GUSTY WINDS FOR AT LEAST THE
MORNING HOURS. THE APPROACH OF THE COLD FRONT SHOULD TAKE WINDS
DOWN A NOTCH...BUT THERE WILL BE A FOUR HOUR OR SO PERIOD OF
STRONG WIND GUSTS FROM THE SOUTHWEST. WINDS SHIFT TO A NORTHERLY
DIRECTION TONIGHT WITH THE ONLY OTHER SENSIBLE WEATHER BEING A FEW
PATCHES OF HIGH CLOUDS.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 21, 10:44 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CDT FRI MAR 21 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221545-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1044 AM CDT FRI MAR 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE GASCONADE
RIVER TODAY. MINOR FLOODING WILL CONTINUE ALONG THE SPRING...BIG
PINEY...OSAGE AND SAC RIVERS TODAY. OTHER SMALLER STREAMS...AND
MANY LOW WATER CROSSINGS WILL REMAIN FLOODED AS WATER CONTINUES
TO RECEDE.

WEST TO SOUTHWEST WIND GUSTS OF OVER 30 MPH WILL OCCUR IN WIND
EXPOSED AREAS THROUGH EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ON SATURDAY...MODERATE FLOODING WILL CONTINUE ALONG THE GASCONADE
RIVER. SOME SMALLER STREAMS AND LOW WATER CROSSINGS WILL REMAIN
FLOODED ON SATURDAY AS WATER CONTINUES TO RECEDE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

Nearby

Areal Flood Warnings in Missouri, 2008Areal Flood Warnings in Kansas, 2008Every areal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.